CSN Login
Members Online: 3

You are here

My sister thought she was having a heart attack. Could it be a reaction to Neupogen?

lmede64
Posts: 32
Joined: Dec 2009

My sister, who is in her fourth year of  treatment for UPSC IVB, checked into the ER last weekend because she thought she was having a heart attack. In the course of her 24 hour stay she was given many tests. She thinks that all of them tested within the normal range, but the report doesn't give any opinion, even according to her internist, so that is still a bit questionable. Even though nitroglycerin alleviated the chest pain, she thinks that it was a bad reaction to the two Neupogen shots she received two consecutive days before. I have been all over the web and seen some comments alluding to severe chest pain as a possible side effect of taking this drug. It would be nice if her oncologist would call her back, but that never happens despite their lengthy history. Anyway she's having chemo today..first time adding Avastin...and is going to tell them no more Neupogen. I just want to know if anyone here has or knows of a similar experience. It won't change anything but might make her feel less crazy. It's so hard get the straight facts on drugs sometimes. 

Also her WBC was 2.9 last Thursday and that's why they gave her the shot. My understanding is while that is low, her counts could have come up to an acceptable level by today. She has had Neulasta during her prior chemo treatment, and except for bone pain and achiness she tolerated that. I had chemo for breast cancer 15 years ago and sometimes my blood counts didn't come up enough to have my chemo until the day of. There has been some criticism that they're too quick to jump on these shots.

What do your think?

Kaleena's picture
Kaleena
Posts: 2064
Joined: Nov 2009

It could be most anything.  I just had a reaction to an antibiotic coming out of anesthesia after a stent replacement surgery.   Had itchy hands and feet but I recall having chest pains and indigestion as I was burping.   The antibiotic was ciprofloxacin.    I have had that previously (5 times) and that never happened before.   So it probably can happen as a side effect of the Neupogen.

 

My best to your sister,

 

Kathy

 

PS.  Although it could be from the chemo - it could give her bad indigestion

 

 

Subscribe to Comments for "My sister thought she was having a heart attack. Could it be a reaction to Neupogen?"